Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 17, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 27, 2008, 3:47 PM CST for 9 counties in Texas. It took effect at Feb 28, 2008, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2008, 3:47 PM CST (21:47 UTC)
- In effect from
- Feb 28, 2008, 11:00 AM CST
- Expired
- Feb 28, 2008, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Real County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 96 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2828 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 272147 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 347 PM CST WED FEB 27 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE RIO GRANDE PLAINS...HILL COUNTRY AND WESTERN EDWARDS PLATEAU UNTIL 7 PM CST THIS EVENING... ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS... NORTHERN HILL COUNTRY...AND WESTERN EDWARDS PLATEAU FROM 11 AM UNTIL 7 PM CST THURSDAY... .A VERY DRY AIRMASS REMAINS IN PLACE OVER SOUTH CENTRAL TEXAS AND WILL BE SLOW TO RECOVER TONIGHT AND THURSDAY...ESPECIALLY OVER THE NORTHERN HILL COUNTRY AND RIO GRANDE PLAINS. RELATIVE HUMIDITIES WILL AGAIN DROP TO NEAR OR BELOW 25 PERCENT BY LATE MORNING THURSDAY AS SOUTHERLY WINDS QUICKLY INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH. TXZ171-172-183>186-188-202-217-281000- /O.NEW.KEWX.FW.W.0017.080228T1700Z-080229T0100Z/ /O.CON.KEWX.FW.W.0016.000000T0000Z-080228T0100Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE-KINNEY- MAVERICK- 347 PM CST WED FEB 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. EXPECT BREEZY AND VERY DRY CONDITIONS CONTINUING THROUGH 7 PM THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH LATE MORNING ON THURSDAY WITH HUMIDITIES FALLING TO NEAR OR JUST BELOW 25 PERCENT THURSDAY AFTERNOON. RELATIVE HUMIDITY LEVELS WILL BEGIN TO INCREASE BY THURSDAY EVENING AS THE CONTINUING SOUTHERLY WINDS PUSH GULF MOISTURE BACK AT THE LOWER LEVELS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ187-189-190-203-280100- /O.CON.KEWX.FW.W.0016.000000T0000Z-080228T0100Z/ BANDERA-KENDALL-BLANCO-UVALDE- 347 PM CST WED FEB 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... EXPECT BREEZY AND VERY DRY CONDITIONS TO CONTINUE THROUGH 7 PM THIS EVENING. RELATIVE HUMIDITIES WILL SLOWLY BEGIN TO INCREASE ON THURSDAY AS THE CONTINUING SOUTHERLY WINDS PUSH GULF MOISTURE BACK INTO THE LOWER LEVELS. CONDITIONS WILL APPROACH BUT NOT EXCEED CRITICAL FIRE WEATHER VALUES ON THURSDAY AFTERNOON. HOWEVER BRISK SOUTHERLY WILL DEVELOP AT 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 280119 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 719 PM CST WED FEB 27 2008 ...A RED FLAG WARNING IS IN EFFECT THURSDAY FOR THE RIO GRANDE PLAINS... NORTHERN HILL COUNTRY...AND WESTERN EDWARDS PLATEAU FROM 11 AM UNTIL 7 PM CST... .A VERY DRY AIRMASS REMAINS IN PLACE OVER SOUTH CENTRAL TEXAS AND WILL BE SLOW TO RECOVER...ESPECIALLY OVER THE NORTHERN HILL COUNTRY AND RIO GRANDE PLAINS. RELATIVE HUMIDITIES WILL AGAIN DROP TO NEAR OR BELOW 25 PERCENT BY LATE MORNING THURSDAY AS SOUTHERLY WINDS QUICKLY INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH. TXZ171-172-183>186-188-202-217-281230- /O.EXP.KEWX.FW.W.0016.000000T0000Z-080228T0100Z/ /O.CON.KEWX.FW.W.0017.080228T1700Z-080229T0100Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE-KINNEY- MAVERICK- 719 PM CST WED FEB 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY... ...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY. SOUTHERLY WINDS HAVE DECREASED TO AROUND 5 MPH...AND RELATIVE HUMIDITIES CONTINUE TO RISE. HUMIDITIES WILL RECOVER OVERNIGHT TO 50 TO 70 PERCENT AND WINDS REMAIN BELOW 10 MPH. AFTER DAYBREAK THURSDAY, SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH HUMIDITIES FALLING TO NEAR OR JUST BELOW 25 PERCENT THURSDAY AFTERNOON. RELATIVE HUMIDITY LEVELS WILL BEGIN TO INCREASE BY THURSDAY EVENING AS THE CONTINUING SOUTHERLY WINDS PUSH GULF MOISTURE BACK AT THE LOWER LEVELS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ187-189-190-203-280230- /O.EXP.KEWX.FW.W.0016.000000T0000Z-080228T0100Z/ BANDERA-KENDALL-BLANCO-UVALDE- 719 PM CST WED FEB 27 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. SOUTHERLY WINDS HAVE DECREASED TO AROUND 5 MPH...AND RELATIVE HUMIDITIES ARE RISING ABOVE 25 PERCENT. HUMIDITIES WILL CONTINUE TO RECOVER OVERNIGHT AND WINDS REMAIN BELOW 10 MPH. $$
000 WWUS84 KEWX 281022 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 422 AM CST THU FEB 28 2008 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE RIO GRANDE PLAINS... NORTHERN HILL COUNTRY AND WESTERN EDWARDS PLATEAU FROM 11 AM UNTIL 7 PM CST... .A VERY DRY AIRMASS REMAINS IN PLACE OVER SOUTH CENTRAL TEXAS AND WILL BE SLOW TO RECOVER...ESPECIALLY OVER THE NORTHERN HILL COUNTRY AND RIO GRANDE PLAINS. RELATIVE HUMIDITIES WILL AGAIN DROP BELOW 25 PERCENT BY THIS AFTERNOON AS SOUTHERLY WINDS QUICKLY INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH. TXZ171-172-183>186-188-202-217-290100- /O.CON.KEWX.FW.W.0017.080228T1700Z-080229T0100Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE-KINNEY- MAVERICK- 422 AM CST THU FEB 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH LATER THIS MORNING WITH RELATIVE HUMIDITIES FALLING BELOW 25 PERCENT BY THE AFTERNOON. RELATIVE HUMIDITY LEVELS WILL BEGIN TO INCREASE BY THURSDAY EVENING AS THE CONTINUING SOUTHERLY WINDS ADVECT GULF MOISTURE NORTHWARD. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:27 PM CST, 20 minutes earlier.
Area forecast discussion, Feb 27, 3:27 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 PM CST WED FEB 27 2008 .DISCUSSION... APPEARS ONE MORE COLD NIGHT TONIGHT BEFORE GULF MOISTURE BEGINS TO RETURN ON THURSDAY/THURSDAY NIGHT. CLEAR SKIES TONIGHT AND WINDS WILL AGAIN DECOUPLE AND SO FREEZING TEMPERATURES LIKELY AGAIN THE HILL COUNTRY AND A FEW LOW LYING AREAS ADJACENT TO THE HILL COUNTRY. WILL POST ANOTHER RED FLAG WARNING FOR THE NRN HILL COUNTRY AND THE RIO GRANDE PLAINS FROM 11 AM TO 7 PM THURSDAY...ALTHOUGH MINIMUM HUMIDITIES WILL BE MARGINAL...WINDS WILL CERTAINLY MEET/EXCEED CRITERIA THROUGH THE DAY AS DEW POINTS SLOWLY RECOVER IN THE BRISK SOUTH LOW LEVEL FLOW. EXPECT WINDS TO BE JUST BELOW WIND ADVISORY CRITERIA FOR THURSDAY MORE IN THE 15 TO 25/20 TO 25 MPH RANGE. DEEPENING MOISTURE OVER THE NEXT SEVERAL DAYS INTO THE WEEKEND AS THE NWLY FLOW ALOFT BECOMES MORE WESTERLY AND A SERIES OF MINOR RIPPLES MOVE EASTWARD ACROSS THE AREA. THEREFORE WILL SEE A SLIGHT INCREASE IN RAIN CHANCES FOR THE WEEKEND...HOWEVER MUCH BETTER CHANCES OF CONVECTION WILL DEVELOP SUNDAY NIGHT INTO EARLY MONDAY. A STRONG TROF WILL DIG SEWD ACROSS THE GREAT BASIN/SRN ROCKIES SUNDAY AND DRIVE A STRONG COLD FRONT THRU S TX SUNDAY NIGHT/MONDAY MORNING. EXPECT TO SEE ORGANIZED CONVECTION WITH POTENTIAL FOR SEVERE WEATHER WITH THIS SYSTEM ESPECIALLY ACROSS THE EASTERN COUNTIES. GIVEN THE STRENGTH OF THIS SYSTEM...APPEARS MONDAY WILL BE THE NEXT CRITICAL FIRE WEATHER DAY/WIND ADVISORY FOR S CENTRAL TX. COULD ALSO SEE ANOTHER FREEZE ACROSS THE NRN CWA MONDAY NIGHT BEHIND THE FRONT. THEREFORE COOLER DRY WEATHER ON TUESDAY...BUT COULD SEE CRITICAL FIRE CONDITIONS BY TUESDAY AFTERNOON IN THE WESTERN COUNTIES AS WINDS SNAP BACK TO SOUTH BEFORE HUMIDITIES RECOVER SIMILAR TO TODAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 41 72 57 74 57 / 0 0 - - 20 AUSTIN BERGSTROM INTL AIRPORT 31 72 54 73 56 / 0 0 - - 20 DEL RIO INTL AIRPORT 40 75 53 78 58 / 0 0 0 - 20 SAN ANTONIO INTL AIRPORT 37 72 55 75 59 / 0 0 - - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE... KENDALL...KERR...KINNEY...LLANO...MAVERICK...REAL...UVALDE...VAL VERDE. RED FLAG WARNING FROM 11 AM TO 7 PM CST THURSDAY FOR THE FOLLOWING COUNTIES: BURNET...EDWARDS...GILLESPIE...KERR...KINNEY...LLANO... MAVERICK...REAL...VAL VERDE. && 01/03
Hazardous weather outlook, Feb 27, 10:56 AM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1056 AM CST WED FEB 27 2008 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1056 AM CST WED FEB 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... CRITICAL FIRE WEATHER THRESHOLDS WILL BE MET IN THE EDWARDS PLATEAU AND HILL COUNTRY TODAY. THUS...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM. FOR THE REST OF SOUTH CENTRAL TEXAS...RELATIVE HUMIDITIES WILL FALL BELOW CRITICAL LEVELS BUT THE WINDS WILL REMAIN LIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A WIND ADVISORY MAY BE NEEDED THURSDAY AFTERNOON FOR STRONG SOUTHERLY WINDS OF 20 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:03 AM CST | Red Flag Warning | EWX | Bandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 7 more | 16 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.